Alert archive / New York / Special Marine Warnings in 2004
Special Marine Warning 49, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 14, 2004, 2:52 AM EDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2004, 2:52 AM EDT (06:52 UTC)
- Expired
- Jul 14, 2004, 4:45 AM EDT
- In force
- 113 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 14, 2:40 AM EDT, 12 minutes earlier.
Area forecast discussion, Jul 14, 2:40 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 240 AM EDT WED JUL 14 2004 .SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... 06Z SURFACE ANALYSIS SHOWED COLD FRONT EXTENDING FROM LAKE HURON TO SOUTHEAST LOWER MICHIGAN/NORTHEAST INDIANA. WATER VAPOR IMAGERY SHOWING SHORT WAVE TROUGH DIGGING INTO THE NORTHERN GREAT LAKES. UPSTREAM RADARS SHOWING LINE OF VERY ACTIVITY CONVECTION PUSHING EAST WELL AHEAD OF SURFACE COLD FRONT. SCATTERED THUNDERSTORMS ALSO DEVELOPING FROM LONG POINT TO HAMILTON ONTARIO. CURRENT RADAR TRENDS WOULD BRING THE MAIN LINE OF CONVECTION INTO WESTERN NEW YORK AROUND 4 AM OR 5AM...THEN TO ROCHESTER AROUND 6 AM OR 7 AM. SCATTERED CONVECTION COULD EASILY FORM AHEAD OF MAIN LINE AT PRETTY MUCH ANY TIME AS LOW LEVEL FORCING INCREASING ACROSS THE AREA AND SURFACE DEWPOINTS GENERALLY IN THE MID TO UPPER 60S. WILL NEED TO WATCH THIS ACTIVITY CLOSELY AS IT APPROACHES THE AREA FOR THE POTENTIAL OF LARGE HAIL AND DAMAGING WINDS. PLENTY OF SEVERE WEATHER REPORTS UPSTREAM AS MAIN LINE MOVED THROUGH LOWER MICHIGAN. HOWEVER...STRONGEST MID AND UPPER LEVEL JET STREAK REMAINS SOUTHWEST OF THE AREA AND INSTABILITY NOT AS IMPRESSIVE AS IT WAS EARLIER UPSTREAM. COLD FRONT WILL CROSS THE AREA SLOWLY TODAY WITH MODELS SUGGESTING A BREAK IN THE PRECIPITATION BEHIND THE FRONT BEFORE AFTERNOON HEATING KICKS IN AND REDEVELOPMENT OF CONVECTION TAKES PLACE. UPPER LOW DROPS ACROSS WESTERN NEW YORK IN THE 00Z-18Z THURSDAY TIME FRAME. WRAP AROUND MOISTURE PRODUCING WIDESPREAD PRECIPITATION WILL AFFECT THE AREA TONIGHT THROUGH THURSDAY NIGHT BEFORE LIFTING AWAY FROM MOST OF THE AREA LATE IN THE DAY FRIDAY. ETA SUGGESTING PRECIPITATION WILL LINGER ACROSS THE NORTH COUNTRY THROUGH SATURDAY. GFS SOLUTION IS SLOWER THE ETA AND IF GFS VERIFIES PRECIPITATION MAY BE SLOWER TO DIMINISH FOR ALL AREAS. && .LONG RANGE (SUNDAY THROUGH TUESDAY)... RIDGING FINALLY BECOME ESTABLISHED ACROSS THE REGION DURING THIS PERIOD. DRIER AND WARMER CONDITIONS WILL DEVELOP...ESPECIALLY MONDAY AND TUESDAY. && .AVIATION... A SLOW MOVING FRONTAL SYSTEM WILL GENERATE NUMEROUS THUNDERSTORMS ACROSS WESTERN NEW YORK THIS MORNING WITH WIDESPREAD MVFR CONDITIONS IN BOTH CIGS AND VSBY SPREADING EAST FROM LAKE ERIE. THE MVFR CONDITIONS WILL THEN MOVE EAST OF LK ONTARIO BY MIDDAY AS THE FRONT WILL EASE ACROSS CENTRAL NEW YORK. MVFR CONDITIONS WILL THEN PERSIST ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK THIS AFTERNOON INTO TONIGHT AS A SURFACE LOW PRESSURE SYSTEM WILL BECOME NEARLY STATIONARY ALONG THE CANADIAN NEARSHORES OF LK ONTARIO. SPOTTY IFR CONDITIONS MAY EVEN BE FOUND LATER TONIGHT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. SHORT TERM/LONG TERM...TMA AVIATION...RSH
Hazardous weather outlook, Jul 13, 5:05 AM EDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT TUE JUL 13 2004 NYZ001>008-010>014-019>021-085-131105- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 505 AM EDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/ TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:46 AM EDT | Special Marine Warning | BUF | 119 min | |
| Jul 14, 2:52 AM EDT | Special Marine Warning | BUF | 113 min | |
| Jul 14, 4:15 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 60 min |
| Jul 14, 6:04 AM EDT | Special Marine Warning | BUF | 86 min |
Nearby
Special Marine Warnings in New York, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.